Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 7, 2019, 2:28 PM MDT for Laramie County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2019, 2:28 PM MDT (20:28 UTC)
- Expired
- Jul 7, 2019, 5:51 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 38 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205 WGUS55 KCYS 072028 FFWCYS WYC021-072230- /O.NEW.KCYS.FF.W.0020.190707T2028Z-190707T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 228 PM MDT Sun Jul 7 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... West central Laramie County in southeastern Wyoming... * Until 430 PM MDT. * At 227 PM MDT, Doppler radar indicated strong thunderstorms producing a mix of hail and heavy rainfall across the Horse Creek area of Laramie County. Up to two inches of rain have already fallen in a short period of time. Additional heavy rain and hail is expected through 330 PM. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of west central Laramie County, affecting areas near Horse Creek and Carey Creek to the northeast of the Horse Creek community. LAT...LON 4147 10500 4139 10499 4137 10516 4145 10520 $$
2 follow-up statements
426 WGUS55 KCYS 072155 FFWCYS WYC021-080130- /O.EXT.KCYS.FF.W.0020.000000T0000Z-190708T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 355 PM MDT Sun Jul 7 2019 The National Weather Service in Cheyenne has extended the * Flash Flood Warning for... West central Laramie County in southeastern Wyoming... * Until 730 PM MDT. * At 353 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Additional heavy rainfall is expected through the afternoon. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Horse Creek. LAT...LON 4147 10500 4139 10499 4137 10516 4145 10520 $$ Worley
393 WGUS75 KCYS 072351 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 551 PM MDT Sun Jul 7 2019 WYC021-080001- /O.CAN.KCYS.FF.W.0020.000000T0000Z-190708T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Laramie WY- 551 PM MDT Sun Jul 7 2019 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL LARAMIE COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any road closures. LAT...LON 4147 10500 4139 10499 4137 10516 4145 10520 $$ Worley
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:37 AM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 7, 11:37 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1137 AM MDT Sun Jul 7 2019 .SHORT TERM...(Today through Tuesday) Issued at 325 AM MDT Sun Jul 7 2019 Current IR Satellite loop across the northern and central Rockies show clearing skies behind the strong line of thunderstorms which quickly moved across the eastern plains of Wyoming/southern Nebraska panhandle late yesterday evening, producing an inch or two of rain in many locations along with severe weather. Should not be quite as busy today across the area, since instability will be a bit less due to warmer air aloft moving into the region. Another weak shortwave should also keep a marginal risk of strong to severe thunderstorms across the eastern plains, but the dynamic forcing associated with the wave should not be quite as potent compared to yesterday. SB CAPE should be sufficient enough to produce several stronger thunderstorms today, but 0-6km shear will be marginal through most of the day. In addition, some drier air will move east across Wyoming which should limit stronger thunderstorms to locations east of I-25. Otherwise, kept patchy fog in the forecast this morning for the areas that received quite a bit of rainfall yesterday. Temperatures should rebound today after relatively cool conditions yesterday, with highs generally in the 80s over most areas. Several 00z models are hinting at severe thunderstorms returning to the area on Monday as another potent upper level disturbance moves northeast across the area. Shear profiles will be more favorable even with modest instability. The only issue will be the timing of the disturbance/wave aloft, which models suggest will be earlier in the day. Subsidence and drying behind the disturbance may keep convection weak if it pushes through the area relatively early in the day. Kept POP and chance for thunder between 30 to 50 percent, mainly further south and east into western Nebraska, with values below 25 percent further north. For Tuesday, models show the main upper level trough across Montana ejecting east into the northern plains. Expect winds to increase ahead and behind a surface cold front, which will result in some downslope and additional drying of the boundary layer. Expect only some isolated thunder showers Tuesday afternoon and evening, mainly east of the Laramie Range, with the best chance well to the north, closer to the main upper level trough. This should start a few days of drier weather with limited thunderstorm coverage. The cold front will keep temperatures near or slightly below average for this time of the year, but it will still be pleasant. The only exception to this is west of the Laramie Range, where westerly winds may gust as high as 30-35 mph Tuesday afternoon. .LONG TERM...Tuesday night through Saturday) Issued at 312 AM MDT Sun Jul 7 2019 Convection looks to become somewhat more isolated over the CWA this period as an upper high builds over the CO/NM area Weds and holds in that general area into the weekend. A bit more widespread late day showers and storms Friday and Saturday as a couple stronger impulses ride over the top of the high. Otherwise warm through the period with temperatures a bit above seasonal averages for the latter part of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1137 AM MDT Sun Jul 7 2019 Latest convective allowing models are suggesting a bit more coverage Laramie east to the southern half of the Nebraska Panhandle than was previously thought for this afternoon and evening. With that in mind, we will add in some vicinity thunderstorms to Laramie, Cheyenne, Scottsbluff Alliance and Sidney, mainly for the 1400-2000 MDT timeframe Laramie, and starting later as you go east into the Panhandle. Most of any storms should clear out by 2200-2300 MDT in the eastern areas. Storm coverages today should be more scattered than we saw yesterday. && .FIRE WEATHER... Issued at 305 AM MDT Sun Jul 7 2019 Fire weather concerns will remain low this weekend and through early to middle next week due to green fuels and recent precipitation. Daytime humidities over 30 percent are expected across the eastern plains with humidities occasionally lowering into the teens across Carbon county. Humidities will trend lower by mid to late next week as a strong upper level high pressure builds over the central and southern Rockies. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...RE AVIATION...JG FIRE WEATHER...TJT
Hazardous weather outlook, Jul 7, 2:22 PM MDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 222 PM MDT Sun Jul 7 2019 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-116>119- 082030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 222 PM MDT Sun Jul 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong to marginally severe thunderstorms will be possible this afternoon and this evening. Frequent lightning, strong gusty winds, and hail will be possible with these thunderstorms as they move east across the plains. Flash flooding may also be a concern with any slow moving storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered strong to severe thunderstorms again Monday afternoon and evening. Low risk for severe thunderstorms beyond Monday. .Spotter information statement... Spotter activation may be needed later this afternoon and evening. WYZ103>105-109>115-082030- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 222 PM MDT Sun Jul 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong thunderstorms are possible this afternoon and this evening. Small hail and gusty winds are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered strong thunderstorms Monday afternoon and evening. Low risk for severe thunderstorms beyond Monday. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Local storm report, Jul 7, 10:22 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TORNADO 13 ESE CHUGWATER 41.66N 104.61W
07/06/2019 GOSHEN WY STORM CHASER
RECEIVED VIDEO ON FACEBOOK OF A FEW BRIEF
SPINUPS, INCLUDING ONE FULLY CONDENSED
TORNADO. CHASER WAS ON WY 313 EAST OF
CHUGWATER LOOKING APPROXIMATELY 5 MILES TO
THE SOUTH.
&&
MBLocal storm report, Jul 7, 12:09 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1209 PM MDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 2 ENE ROCK RIVER 41.74N 105.94W
07/06/2019 M1.25 INCH ALBANY WY COCORAHS
COCORAHS OBSERVER WY-AB-170. TIME ESTIMATED
BASED ON RADAR.
&&
MBSpecial weather statement, Jul 7, 1:54 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 154 PM MDT Sun Jul 7 2019 WYZ116>118-072045- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY- 154 PM MDT Sun Jul 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE COUNTY UNTIL 245 PM MDT... At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near Horse Creek, or 25 miles east of Laramie, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Horse Creek. This includes Interstate 25 in Wyoming between mile markers 31 and 43. LAT...LON 4135 10513 4146 10525 4165 10492 4147 10473 TIME...MOT...LOC 1953Z 233DEG 5KT 4144 10512
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:06 PM MDT | Tornado Warning | CYS | Albany | 24 min |
| Jul 6, 6:19 PM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jul 6, 6:27 PM MDT | Tornado Warning | CYS | Albany | 33 min |
| Jul 6, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 27 min |
| Jul 6, 6:59 PM MDT | Tornado Warning | CYS | Albany, Laramie | 25 min |
| Jul 6, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
| Jul 6, 7:15 PM MDT | Areal Flood Advisory | CYS | Albany, Platte | 3 hr |
| Jul 6, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 37 min |
| Jul 6, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 47 min |
| Jul 6, 7:43 PM MDT | Tornado Warning | CYS | Laramie | 13 min |
| Jul 6, 7:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 24 min |
| Jul 6, 8:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 37 min |
| Jul 6, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
| Jul 6, 8:56 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie, Platte | 3 hr |
| Jul 6, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 6, 9:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 9:41 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 6, 9:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jul 7, 1:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jul 7, 3:38 PM MDT | Special Weather Statement | CYS | Platte | 67 min |
| Jul 7, 3:43 PM MDT | Special Weather Statement | CYS | Laramie | 62 min |
| Jul 7, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 47 min |
| Jul 7, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jul 7, 5:01 PM MDT | Special Weather Statement | CYS | Converse | 59 min |
| Jul 7, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 14 min |
| Jul 7, 5:36 PM MDT | Special Weather Statement | CYS | Niobrara | 54 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.